Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2005, 5:09 PM CDT for Smith County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 5:09 PM CDT (22:09 UTC)
- Expired
- May 10, 2005, 5:32 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Smith County, TN
The radar
The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 102209 SVROHX TNC159-102230- /O.NEW.KOHX.SV.W.0076.050510T2209Z-050510T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 509 PM CDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SMITH COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CARTHAGE * UNTIL 530 PM CDT * AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF CARTHAGE...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARTHAGE BY 530 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3644 8581 3641 8603 3617 8599 3621 8575 $$ JLM
1 follow-up statement
000 WWUS54 KOHX 102232 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 531 PM CDT TUE MAY 10 2005 TNC159-102241- /O.EXP.KOHX.SV.W.0076.000000T0000Z-050510T2230Z/ SMITH TN- 531 PM CDT TUE MAY 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SMITH COUNTY EXPIRED AT 530 PM CDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER THIS STORM MAY STILL HAVE SOME GUSTY WINDS AND LOCALLY HEAVY RAINFALL FOR THE NEXT 10 TO 15 MINUTES. LAT...LON 3644 8581 3641 8603 3617 8599 3621 8575 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:35 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 10, 2:35 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT TUE MAY 10 2005 .SHORT TERM...(THROUGH WED) CURRENT...FAIR WEATHER CU BASED AROUND 3K IN RESPONSE TO RISING MOISTURE AS DEWPOINTS HAVE BEEN CLIMBING AS HI AS LOWER 60S W SECTIONS. WINDS LIGHT...MAINLY SW. WEAK S-SW FLOW AT SURFACE FOR A WHILE AS CWA UNDER INFLUENCE OF UPPER RIDGE WITH FAIRLY ACTIVE NORTHERN STREAM OF H5 JET BEING HELD AT BAY. .LONG TERM... INSTABILITY WILL BE ON INCREASE BEGINNING THU WITH SMALL CHANCE CONVECTION BY THU NITE W...AND A LITTLE MORE COVERAGE CWA-WIDE FRI AND FRI NITE. PRE-FRONTAL TROF MOVES INTO MID STATE SAT FOLLOWED BY A STRONG COLD FRONT SAT NITE...LIKELY POPS BOTH PERIODS. HI PRES FOLLOWS INTO TUE. AS FOR TEMPS...MAV SEEMS TO BE RUNNING A LITTLE HOT LATELY. BNA BB 63/88/64/88 CKV BB 62/88/64/88 CSV BB 58/82/60/82 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, May 10, 5:30 AM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAY 10 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 07
In the hours before
Local storm report, May 10, 4:32 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT TUE MAY 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 3 N LAFAYETTE 36.57N 86.03W
05/10/2005 0.75 INCH MACON TN PUBLIC
3/4 INCH HAIL REPORTED BY THE PUBLIC JUST NORTH OF THE
CITY OF LAFAYETTE
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon | 52 min |
| May 10, 4:26 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 34 min |
| May 10, 5:38 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.